MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CERTEX SPINAL IMPLANT SYSTEM; SPINAL IMPLANTS

X-SPINE SYSTEMS, INC. CERTEX SPINAL IMPLANT SYSTEM; SPINAL IMPLANTS
Model Number X067-0440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that a technician placed a 3.5x10mm screw on the distal end of each screwdriver.The surgeon requested a different size screw.The screw was unable to be removed from one of the screwdrivers.The technician set aside the screwdriver and used the other screwdriver that was available.When the technician was able to inspect the defective screwdriver, it was noticed that the thread that enters the screw was broken.There were no reported patient complications.A visual assessment of the driver assembly showed an instrument with repeated use.The thread detail on the distal end of the screwdriver was broken.A functionality assessment could not be performed due to the broken thread detail.A dhr review was performed for lot# 054355 and there were no manufacturing anomalies identified.The instrument met all required specifications prior to being initially released to distributable inventory.The surgical technique guide (step 5: screwdriver/screw assembly) outlines the steps that must be performed to correctly load a pedicle screw.Including a warning "if the ratcheting screwdriver handle (attached to the proximal end of the pedicle screwdriver) is not placed in the neutral, non-ratcheting position for screw disengagement, the (pedicle screw) driver may be difficult to disengage from the screw." there is also a note for this step which states, "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely." it is unclear if all steps in the surgical technique guide were followed when loading the and disengaging the pedicle screw.
 
Event or Problem Description
The complainant reported that a technician placed a 3.5x10mm screw on the distal end of each screwdriver.The surgeon requested a different size screw.The screw was unable to be removed from one of the screwdrivers.The technician set aside the screwdriver and used the other screwdriver that was available.When the technician was able to inspect the defective screwdriver, it was noticed that the thread that enters the screw was broken.There were no reported patient complications.

Brand Name
CERTEX SPINAL IMPLANT SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8661033
Report Number3005031160-2019-00028
Device Sequence Number2472706
Product Code HXX
UDI-Device IdentifierM697X06704401
UDI-PublicM697X06704401
Combination Product (Y/N)N
PMA/510(K) Number
K122163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0440
Device Lot Number054355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;